Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

anti-depressants & weight loss...

I've been on my anti-depressant (celexa) for two weeks now.. and I've GAINED weight. My portions have been smaller.. I don't get it. Has this happened to anyone else on anti-depressants/anxiety? Or should I call my dr?

 
Anonymous

Asked by Anonymous at 1:23 PM on Feb. 17, 2009 in Health

This question is closed.
Answers (7)
  • Different anti-depressants have different effects. Many of them cause weight gain. Read over the printed information you received with your prescription from the pharmacy about your medication. If you have misplaced it then contact the pharmacy for it or search online for a PDR (Pharmaceutical Desk Reference) for specific information about your medication. If I remember right, the meds are listed by their generic form, not their brand name.
    If you find that the weight gain is not to your liking then I would recommend that you speak with your physician and ask for a medication with less weight effect that will still help your anti-depression.
    Best wishes!
    PrydferthMenyw

    Answer by PrydferthMenyw at 7:33 AM on Feb. 18, 2009

  • It's one of the biggest side effects of anti-depressants unfortunately.
    happyathomemum

    Answer by happyathomemum at 1:30 PM on Feb. 17, 2009

  • Really? I thought most caused weight-loss only.. that's why I asked the question. Thanks for the answer. :]
    Anonymous

    Answer by Anonymous at 1:41 PM on Feb. 17, 2009

  • YEah, it's a common side effect of taking these meds. They all make you gain weight. Usually, it tapers off after you're on them a few weeks though.
    StarLee

    Answer by StarLee at 1:48 PM on Feb. 17, 2009

  • Yes I'm afraid it does cause weight gain because when you're depressed you don't eat much so your dr wants you to eat but if you are over eating or can't control your intake then thats when you call your dr cuz I had that problem.
    Anonymous

    Answer by Anonymous at 2:34 PM on Feb. 17, 2009

  • Correction: Help your depression (not anti-depression). Sorry.
    PrydferthMenyw

    Answer by PrydferthMenyw at 7:34 AM on Feb. 18, 2009

  • I was told by my dr. that the pill he was putting me on would NOT cause weight gain and well it did. It caused it for the 2 years I was on them, even though I exercised regularly. I went off them, cause I didn't feeel I needed a drug to make me a happy person anymore, I figured I could do it myself, I did and I lost all the weight I put on with them to boot. I am much happier than I ever was on a little white pill.
    Anonymous

    Answer by Anonymous at 4:13 PM on Feb. 18, 2009